Reply
Highlighted
Esteemed Contributor
Posts: 6,844
Registered: ‎03-09-2010

@chickenbutt wrote:

@LipstickDiva wrote:

I was given this for my back and it didn't do a thing for me.


 

Yeah, we must be in the minority because, for me, it did not give me one iota of pain relief for any of my assorted pains.  It does give me a little help with the anxiety I get in my legs sometimes.  But not one thing for pain.

 

I'm flummoxed that it is even considered a narcotic, to be honest.


When the second Dr. prescribed it to me for back pain I about fell over when the pharmacy wanted to see my D.L. and all the other hoops for picking up a "narcotic".  I did not ask what she was prescribing but I learned my lesson that day.  Hope you are doing well @chickenbutt 

"Live frugally, but love extravagantly."
Highlighted
Respected Contributor
Posts: 2,808
Registered: ‎07-25-2010

@LipstickDiva wrote:

I was given this for my back and it didn't do a thing for me.



Same for me.  No side effects, but it did absolutely nothing for my back pain.

Highlighted
Respected Contributor
Posts: 3,972
Registered: ‎03-19-2010

I, regrettably, took it once before getting on a plane.  Never again.  I was accustomed to Darvocets which helped me tremendously for my migraines but it had been recalled.  I had terrible nausea, tingling in my hands, sweating, heart racing.  And it would come and go in waves. 

 

Now, I have an elderly friend who was taking it with no issues whatsoever except that her doctor recently took her off of it due to kidney damage.

Highlighted
Honored Contributor
Posts: 9,199
Registered: ‎03-09-2010

If I remember correctly is what they gave my dad in the hospital when he broke his back. It worked well enough for the pain, but caused major constipation. He had to be given two enemas in the hospital to get things moving. 


Why is it, when I have a 50/50 guess at something, I'm always 100% wrong?
Highlighted
Contributor
Posts: 56
Registered: ‎08-23-2011

I took one Tramadol some years ago, when I was in my 40's or 50's and living a normally active life.  It was prescribed for some type of pain, can't remember what.  It made me so incredibly nauseated that I had to lie on my flat on my back for 8 hours before I could get up.  I was in utter misery.  Thankfully, I did not become fully sick at my stomach, but I decided I would never take Tramadol again even though it did block the pain.  Unfortunately, the doctor had ordered a 90 day supply, which the pharmacy filled without asking me, and I unwittingly paid for it, so I was stuck with a huge bottle of horse pills.  With that little mistake, the health care system not only made me sicker than I already was, but also removed a sizable lump from my wallet!!!

 

NOTE TO SELF:  When starting a new medication, ask for a "Try Me" dose (a small partial quantity of the prescription,  or a doctor's sample) so you don't lose a wad of money if you can't take the medication for some reason.  

Highlighted
Trusted Contributor
Posts: 1,696
Registered: ‎11-20-2010

I was given Tramadol when in the hospital after surgery.  Evidently it worked on my pain because I was able to go to sleep for several hours, but the scary part was when I was ready to wake up, I could not keep my eyes open and I was seeing green with them closed.    I was awake but had to hold my eyes open, especially my right eye.  It also made me dizzy.  The surgeon told me not to take it at home.

 

Funny thing is, it was given to my dog after surgery by the Vet and it works like a charm for him.

Highlighted
Valued Contributor
Posts: 927
Registered: ‎08-20-2014

@Kachina624 wrote:

My doctor prescribed this drug to replaced a NSAID I had taken for years.  After my second dose, I became so dizzy, I fell, the when I laid down my heart was pounding.  Really frightened me so I never took another dose.


 

I had this experience, it was horrifying.  I didn't know if I was having a heart attack or a stroke, and I was only in my thirties at the time. I could hear my heart pounding and blood rushing in my ears, and had to hold the wall in order to walk to the bed from the room spinning. Thought for sure I was dying.

 

After an hour or so it finally subsided but I could hear crickets in my ears for the rest of the day. 

 

I've never had a problem with Vicodin or Percocet.

Highlighted
Honored Contributor
Posts: 29,680
Registered: ‎03-09-2010

@goldensrbest 

 

i took tramadol (50mg 2X/day) for years. 
'Stopped about 10 years ago.

It worked well.

The only side effects I noticed was loss of taste and a numb tongue.

Looking back, I will say that I either stopped dreaming at night or didn't dream. I believe I have some loss of memories (not memory loss) too.

~Have a Kind Heart, Fierce Mind, Brave Spirit~
Highlighted
Honored Contributor
Posts: 11,632
Registered: ‎06-09-2014

@SuperShopper Be careful with that. If you fill a prescription,even partially, it may void the remaining prescription completely.  I think that’s true of most controlled substances now which tramadol is.  Laws vary so double check with your pharmacy before you do that.

Highlighted
Honored Contributor
Posts: 51,602
Registered: ‎03-29-2012

@goldensrbest 

No side effects, but as others have reported it didn't do much.  I was given it in the E.R. while they did imaging for kidney stones, which I felt was like giving a baby aspirin for open heart surgery.  I have been given it as a shot in my PCP's office for a weeklong headache, and for that it did work.  I think the efficacy of it depends on if the level of pain is off the charts or not.